MAUDE Adverse Event Report: GYRUS ACMI L.P. SHOCKPULSE-SE LITHOTRIPSY SYSTEM; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI L.P. SHOCKPULSE-SE LITHOTRIPSY SYSTEM; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the reported issue was confirmed.The device evaluation found that the transducer cannot plug in due to broken pins from transducer receptacle.During the evaluation the transducer stopped working and smoke was coming from the connection.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported that during a lithotripsy procedure the device stopped working and couldn¿t be activated by the pedal.The pedal was disconnected to manually activate through the transducer and the same error occurred.An error with an x appeared.Then it was noticed that the transducer looked like it was burned and broken inside.The procedure was completed with a similar device with no delay reported.There were no reports of harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to d4 udi of the initial medwatch.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the generator and transducer connectors were damaged and burned, likely due to an electrical short between the pins of the transducer receptacle.This could potentially be attributed to moisture or foreign material.However, the root cause of the reported event is unable to be determined.The event can be prevented by following the instructions for use (ifu) which state: the shockpulse instructions for use addresses this: "do not allow fluids to enter the generator cabinet.Damage can result;" "do not twist or turn the transducer or footswitch plugs when connecting them to the generator; equipment damage may result." if additional information becomes available, this report will be supplemented accordingly.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
SHOCKPULSE-SE LITHOTRIPSY SYSTEM
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17990971
Report Number3003790304-2023-00408
Device Sequence Number15503639
Product Code FEO
UDI-Device Identifier00821925044203
UDI-Public00821925044203
Combination Product (Y/N)N
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer11/02/2023
11/30/2023
06/19/2024
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/08/2023
11/30/2023
06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPL-PDBX340, LOT KR316663
Patient SexUnknown